Alert archive / North Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 11, 1999, 3:28 PM EDT for Greene County, Pitt County, North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 1999, 3:28 PM EDT (19:28 UTC)
- Expired
- Apr 11, 1999, 4:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
Counties Greene County, NC, Pitt County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:38 PM EDT | Hail 1 | Farmville, NC | |
| Apr 11, 4:08 PM EDT | Tornado F0 | Farmville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KHAT 111929 SVRMHX NCC079-147-112015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC 328 PM EDT SUN APR 11 1999 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING IN EASTERN NORTH CAROLINA FOR... NORTHERN GREENE COUNTY CENTRAL PITT COUNTY * UNTIL 415 PM EDT * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF FARMVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER GREENVILLE AROUND 345 PM EDT. OVER SIMPSON AROUND 350 PM EDT. OVER BLACK JACK AROUND 355 PM EDT. OVER GRIMESLAND AROUND 400 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO SEEK SHELTER. MOVE TO A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PLEASE" REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:50 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 11, 2:50 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EDT SUN APR 11 1999 SHORT TERM: SVR THREAT THIS EVE...MAINLY NRN SECTIONS WITH BEST LIFT. WIDELY SCT ACTVTY DEVELOPING SW OF RDU AND PLAN ON CHC POPS FOR A THIS EVENING PERIOD...BUT WILL UP TO LIKELY IF LINE DEVELOPS. LONG TERM: CLEARING BEHIND COLD FRONT TONIGHT WITH GOOD CAA CONTINUING INTO TUE. WEAK SHORT WV AND SOME LOW LVL MSTR UNDER SUBSIDENCE INVERSION WILL PRODUCE MSTLY CLOUDY CONDITIONS DURING DAY. THEN CLEARING AGAIN MON NIGHT. LOCAL TEMP SCHEME IN BALL PARK WITH MOS AND WILL GENERALLY USE COMPROMISE NUMBERS. WILL LEAN TOWARD COOLER NUMBERS MON AS FWC LOOKS TOO WARM WITH CLOUDS AND CAA EXPECTED. CWF: WILL RAISE SCA ALL WATERS WITH WINDS EXPECTED TO INCREASE OVERNIGHT WITH POST-FRONTAL SURGE. SCA CONDITIONS LIKELY TO CONTINUE INTO TUE. .MHX...SCA COASTAL WATERS AND SOUNDS. JBM
In the hours before
Special weather statement, Apr 11, 12:45 PM EDT, 2 hours 43 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1245 PM EDT SUN APR 11 1999 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT... A WARM FRONT HAS MOVED NORTH OF THE AREA AND WITH DECREASING CLOUDINESS TEMPERATURES WILL WARM INTO THE MID 70S. AFTERNOON SUNSHINE WILL HELP TO DESTABILIZE THE ATMOSPHERE AS A COLD FRONT APPROACHES FROM THE WEST. THIS COLD FRONT COULD BECOME A TRIGGER MECHANISM FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL UP 1 INCH DIAMETER OR GREATER. REMEMBER ALSO THAT LIGHTNING IS AN UNDERRATED KILLER. AVOID STANDING ON WET GROUND OR NEAR TALL OBJECTS WHEN YOU BEGIN HEARING THUNDER. KEEP AN EYE ON THE SKIES LATER THIS AFTERNOON AND EVENING... ESPECIALLY IF OUTDOOR ACTIVITIES ARE PLANNED. TUNE INTO LOCAL MEDIA SOURCES AND KEEP YOURSELF IN THE KNOW CONCERNING THIS POTENTIAL THREAT.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:38 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 52 min |
| Apr 11, 3:59 PM EDT | Tornado Warning | MHX | Pitt | 31 min |
| Apr 11, 4:01 PM EDT | Tornado Warning | MHX | Lenoir | 29 min |
| Apr 11, 4:34 PM EDT | Tornado Warning | MHX | Craven | 41 min |
| Apr 11, 5:14 PM EDT | Tornado Warning | MHX | Craven | 31 min |
| Apr 11, 5:27 PM EDT | Tornado Warning | MHX | Pamlico | 33 min |
| Apr 11, 5:36 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.